Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 55, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 7, 2004, 4:42 PM CDT for Marshall County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2004, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 7, 2004, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:55 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 7, 1:55 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 155 PM CDT WED JUL 7 2004 .DISCUSSION... EARLY AFTERNOON SFC ANALYSIS SHOWING REMNANTS OF WEAK FRONTAL BOUNDARY LINGERING NEAR THE KY/TN BORDER. MAIN 50H TROF AXIS EXTENDING FROM LAKE MI SWD INTO N MS. SCATTERED SHRAS/TSRAS CONTINUE TO DEVELOP AHEAD OF THE TROF ACROSS W TN AND N MS WITH ACTIVITY OVER MS BEING ENHANCED FROM OUTFLOW FROM EARLIER MCS FROM THE WEST. SCATTERED SHRAS/TSRAS WILL CONTINUE TO MOVE IN/DEVELOP ACROSS THE TN VALLEY THROUGH THE AFTERNOON AND MAY LINGER INTO EARLY EVENING BEFORE DISSIPATING WITH LOSS OF HEATING. POPS WILL BE HEAVILY BASED ON LATEST RADAR TRENDS AT ZONE ISSUANCE TIME. SFC BOUNDARY WILL CONTINUE TO DISSIPATE ON THURSDAY AS 50H HEIGHTS SLOWLY RISE A FEW METERS. WEAK SHEAR AXIS AND S/WV NEAR THE UPPER TX COAST MAY REMAIN CLOSE ENOUGH TO RESULT IN SCATTERED CONVECTION AGAIN THURSDAY AFTERNOON BUT EXPECT OVERALL COVERAGE TO BE A LITTLE LESS AND WILL KEEP POPS IN THE LOW CHANCE RANGE. SUMMERTIME PATTER IS IN STORE THROUGH THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. 50H HIGH WILL BE CENTERED OVER THE AREA...ALTHOUGH IT MAY BEGIN TO RETROGRADE A LITTLE BY THE END OF THE FCST. CHANCES FOR DIURNAL CONVECTION WILL FALL OFF INTO THE ISOLATED RANGE WITH TEMPS RIGHT AROUND NORMAL. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 89 70 90 / 30 20 10 20 SHOALS 69 90 70 90 / 30 20 10 20 CULLMAN 69 90 70 91 / 30 20 10 20 FAYETTEVILLE 68 88 69 89 / 30 20 10 20 FT PAYNE 67 87 67 89 / 30 20 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
Hazardous weather outlook, Jul 7, 1:00 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT WED JUL 7 2004 ALZ001>010-016-TNZ076-096-097-081000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST...ALONG WITH A NEARBY FRONTAL BOUNDARY...WILL SUPPORT DEVELOPMENT OF SCATTERED THUNDERSTORMS THROUGH THIS EVENING. DUE TO THE UNSTABLE AIR IN PLACE...ONE OR TWO THUNDERSTORMS COULD PRODUCE PENNY SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH. HOWEVER...ANY SUCH STORMS WILL BE QUITE ISOLATED...AND MOST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A TYPICAL SUMMERTIME PATTERN WILL PREVAIL THROUGH TUESDAY...WITH ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS POSSIBLE EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BCC
In the hours before
Special weather statement, Jul 7, 3:00 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 300 PM CDT WED JUL 7 2004 ALZ004-072100- LAWRENCE- 300 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR A COMPLEX OF STRONG THUNDERSTORMS APPROACHING LAWRENCE COUNTY... AT 300 PM CDT...DOPPLER RADAR SHOWED A COMPLEX OF STRONG THUNDERSTORMS STRETCHING FROM LITTLEVILLE TO PHIL CAMPBELL. THESE STORMS ARE MOVING EAST AT 30 MPH...AND ARE EXPECTED TO AFFECT MOUNT HOPE AND MOULTON THROUGH 4 PM. THESE STORMS LIKELY CONTAIN WIND GUSTS UP TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL. PERSONS IN THE AFFECTED AREAS SHOULD SEEK SHELTER IMMEDIATELY. BCC
Special weather statement, Jul 7, 3:10 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 310 PM CDT WED JUL 7 2004 ALZ016-072100- CULLMAN- 310 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR A COMPLEX OF STRONG THUNDERSTORMS APPROACHING NORTHERN CULLMAN COUNTY... AT 310 PM CDT...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER NORTHWEST WINSTON COUNTY...NEAR ADDISON. THESE STORMS ARE MOVING EAST AT 30 MPH...AND ARE EXPECTED TO AFFECT JONES CHAPEL...WEST POINT... SOUTH VINEMONT..AND FAIRVIEW THROUGH 4 PM. THESE STORMS LIKELY CONTAIN WIND GUSTS UP TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL. PERSONS IN THE AFFECTED AREAS SHOULD SEEK SHELTER IMMEDIATELY. BCC
Special weather statement, Jul 7, 3:10 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 310 PM CDT WED JUL 7 2004 ALZ016-072100- CULLMAN- 310 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM APPROACHING NORTHERN CULLMAN COUNTY... AT 310 PM CDT...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER NORTHWEST WINSTON COUNTY...NEAR ADDISON. THESE STORMS ARE MOVING EAST AT 30 MPH...AND ARE EXPECTED TO AFFECT JONES CHAPEL...WEST POINT... SOUTH VINEMONT..AND FAIRVIEW THROUGH 4 PM. THESE STORMS LIKELY CONTAIN WIND GUSTS UP TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL. PERSONS IN THE AFFECTED AREAS SHOULD SEEK SHELTER IMMEDIATELY. BCC
Local storm report, Jul 7, 4:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG COURTLAND 34.67N 87.32W
07/07/2004 LAWRENCE AL EMERGENCY MNGR
ONE TREE AND A FEW POWER LINES DOWNALONG HIGHWAY 33.
0354 PM TSTM WND DMG 2 NE LEIGHTON 34.72N 87.51W
07/07/2004 COLBERT AL EMERGENCY MNGR
ONE TREE DOWN AND A TRANSFORMER BLOWN DOWN.
&&
TROUTMANSpecial weather statement, Jul 7, 4:13 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 413 PM CDT WED JUL 7 2004 ALZ004-005-072145- LAWRENCE-LIMESTONE- 413 PM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ALERT FOR A CLUSTER OF STRONG THUNDERSTORMS FROM NORTHERN LAWRENCE COUNTY INTO SOUTHWESTERN LIMESTONE COUNTY... AT 413 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR TOWN CREEK TO HILLSBORO IN NORTHERN LAWRENCE COUNTY. MOVEMENT WAS EAST NORTHEAST AT AROUND 30 MPH. WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. A FEW LOCATIONS IN THE PATH INCLUDE WHEELER LAKE... RIPLEY...AND INTERSTATE 65. IF THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY. 15/CBD
Local storm report, Jul 7, 4:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 7 S FALKVILLE 34.28N 86.91W
07/07/2004 0.75 INCH CULLMAN AL AMATEUR RADIO
PENNY SIZE HAIL ALONG I 65 RIGHT ON THE MORGAN CULLMAN
COUNTY LINE
0420 PM TSTM WND GST DECATUR 34.57N 86.99W
07/07/2004 60 MPH MORGAN AL AMATEUR RADIO
RIGHT ALONG LIMESTONE MORGAN COUNTY LINE NEAR TENNESSEE
RIVER
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:21 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 39 min |
| Jul 6, 7:56 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 49 min |
| Jul 7, 3:21 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 39 min |
| Jul 7, 3:45 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 45 min |
| Jul 7, 3:58 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 47 min |
| Jul 7, 4:28 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 32 min |
| Jul 7, 4:32 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 43 min |
| Jul 7, 5:13 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Jul 7, 5:35 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 40 min |
| Jul 7, 6:06 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.